Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 12, 2015, 6:40 AM CDT for De Soto Parish, Louisiana. It was in force for 95 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2015, 6:40 AM CDT (11:40 UTC)
- Expired
- Mar 12, 2015, 8:15 AM CDT
- In force
- 95 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 32 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 6:45 AM CDT | FLASH FLOOD | 4 Se Stonewall, LA | DE SOTO PARISH SHERIFF OFFICE REPORTS FLASH FLOODING ON RED BLUFF ROAD...JUST EAST OF JESSIE LATIN ROAD INTERSECTION. ROAD IS IMPAASSABLE AND IS COVERED WITH LOGS AND DEBRIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 11.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702
WGUS54 KSHV 121140
FFWSHV
LAC031-121315-
/O.NEW.KSHV.FF.W.0005.150312T1140Z-150312T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 AM CDT THU MAR 12 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 815 AM CDT
* AT 640 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MANSFIELD...STONEWALL...SOUTH MANSFIELD...REEDS STORE AND KINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3231 9374 3200 9362 3197 9373 3228 9384
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 5:40 AM CDT, 1 hour earlier.
Area forecast discussion, Mar 12, 5:40 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 540 AM CDT THU MAR 12 2015 .DISCUSSION... WATER VAPOR LOOP REVEALS STRONG MOISTURE POOL OVER SE TX MOVING NORTH INTO OUR REGION WITH MORE INTENSE CONVECTION INDICATED FARTHER EAST OVER THE N CNTRL GULF TO ALONG THE SE LA/MS COAST. MEANWHILE AT A SFC...LOW REMAINS NEARLY STATIONARY OFF THE LA/TX COAST JUST SOUTH OF SABINE PASS WITH WIDESPREAD SHWRS NOW WELL INTO OUR REGION THIS MORNING IN ADDITION TO A FEW EMBEDDED TSTMS NEAR TOLEDO BEND COUNTRY. EXPECT THE EXPANSION OF SHWRS AND ISOLD TSTMS TO CONTINUE THROUGHOUT TODAY AS THE UPPER TROF LIFTS FARTHER NORTH FROM THE COAST...AND AS THE SFC LOW BEGINS TO MOVE INLAND WITH AN ADVANCING WARM FRONT. THE AXIS OF HEAVY RAINFALL STILL LOOKS TO BE SETTING UP FROM DEEP E TX INTO TO NW LA THIS MORNING AND GRADUALLY FILLING IN ACROSS THE REMAINDER OF N LA AND S AR LATER TODAY THROUGH TONIGHT...PRODUCING 1-3 INCHES OF RAINFALL ALONG AND EAST OF THIS HEAVIER AXIS WITH LESSER AMOUNTS BACK TO THE NORTHWEST FROM SE OK DOWN ACROSS THE UPPER PART OF NE TX. AS FOR THE AREAS WHERE HIGHER AMOUNTS ARE EXPECTED...DECIDED TO FOREGO A FLASH FLOOD WATCH AS 3/6 HOUR GUIDANCE SUGGESTS AMOUNTS LIKELY WILL NOT NECESSITATE A WATCH AT THIS TIME. HOWEVER...SOILS ARE STILL NEAR SATURATION IN SOME AREAS DESPITE THE LAST FEW DRY DAYS SO TYPICAL FLOOD PRONE AREAS WILL BE A CONCERN ONCE AGAIN. RAIN WILL CONTINUE THROUGH MUCH OF FRIDAY BUT WILL BEGIN TO LESSEN IN COVERAGE AND INTENSITY AS THE UPPER TROF AND SFC LOW SHIFT NE INTO THE MID MS VALLEY. IN THE MEANTIME...WE WILL SEE A WEAK COLD FRONT ON THE HEELS OF THE DEPARTING TROF ON SATURDAY WHICH MAY BE ENOUGH TO INITIATE ISOLD TO SCT SHWRS ACROSS THE NRN TWO THIRDS OF THE REGION BUT DO NOT ANTICIPATE MUCH QPF. CLOUDS WILL CONTINUE TO LINGER THROUGH THE REMAINDER OF THE WEEKEND ALTHOUGH A DRIER AND WARMER PATTERN WILL PREVAIL INTO EARLY NEXT WEEK AS UPPER RIDGING WILL TAKE HOLD ACROSS THE REGION. THE NEXT CHANCE FOR RAIN WILL COME LATE TUESDAY INTO WEDNESDAY WITH ANOTHER COLD FRONT ADVANCING SOUTH AND PUSHING OUR TEMPERATURES BACK NEAR OR JUST SLIGHTLY BELOW SEASONAL AVERAGES. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 60 67 53 / 100 70 40 20 MLU 70 62 71 53 / 100 80 60 20 DEQ 60 55 66 53 / 90 70 40 30 TXK 60 56 66 53 / 90 70 60 20 ELD 63 60 69 54 / 100 80 60 30 TYR 60 54 66 51 / 90 40 30 10 GGG 62 57 67 51 / 90 50 30 10 LFK 65 56 68 52 / 90 50 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19
Hazardous weather outlook, Mar 12, 6:25 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 625 AM CDT THU MAR 12 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-138-149>153-165>167-122330- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 625 AM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO THREE INCHES THROUGH TONIGHT AS A SURFACE LOW AND WARM FRONT ADVANCE NORTH FROM THE GULF ACROSS OUR REGION IN CONCERT WITH AN UPPER LEVEL TROUGH SHIFTING NORTH AS WELL. RAINFALL MAY PRODUCE SOME MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WHERE PREVIOUS RAINS HAVE ALREADY SATURATED SOILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... RAIN WILL LINGER THROUGH FRIDAY BEFORE GRADUALLY TAPERING OFF ON SATURDAY IN THE WAKE OF A WEAK COLD FRONT PASSING THROUGH THE REGION. THE NEXT CHANCE FOR ANY SHOWERS AND THUNDERSTORMS WILL COME ON LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. OKZ077-TXZ096-108>111-124-125-136-137-122330- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- GREGG- 625 AM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... WIDESPREAD SHOWERS WILL PRODUCE RAINFALL AMOUNTS OF NEAR ONE INCH OR LESS THROUGH TONIGHT AS A SURFACE LOW AND WARM FRONT ADVANCE NORTH FROM THE GULF ACROSS OUR REGION IN CONCERT WITH AN UPPER LEVEL TROUGH SHIFTING NORTH AS WELL. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... RAIN WILL LINGER THROUGH FRIDAY BEFORE GRADUALLY TAPERING OFF ON SATURDAY IN THE WAKE OF A WEAK COLD FRONT PASSING THROUGH THE REGION. THE NEXT CHANCE FOR ANY SHOWERS AND THUNDERSTORMS WILL COME ON LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 5:57 AM CDT | Areal Flood Advisory | SHV | De Soto, Sabine | 63 min |
| Mar 12, 7:12 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto | 2 hr |
| Mar 12, 8:52 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 4 hr |
| Mar 12, 9:58 AM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 31 hr |
| Mar 12, 1:52 PM CDT | River Flood Warning | SHV | Bossier | 7 days |
| Mar 12, 2:29 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.